Alert archive / Washington / Wind Advisories in 2009
Wind Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jan 6, 2009, 7:40 PM PST for Benewah County, Kootenai County, Latah County, Idaho; 10 counties in Washington. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 7:40 PM PST (03:40 UTC)
- Expired
- Jan 7, 2009, 5:41 AM PST
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 740 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 070340 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 740 PM PST TUE JAN 6 2009 ...WINDY CONDITIONS TONIGHT AND EARLY WEDNESDAY... .STRONG WINDS ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH EARLY WEDNESDAY AS WAVES SLIP ACROSS THE INLAND NORTHWEST. WAZ041-042-044-071500- /O.NEW.KOTX.WI.Y.0001.090107T0340Z-090107T1800Z/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...WATERVILLE...MANSFIELD 740 PM PST TUE JAN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 55 MPH WILL BE COMMON ACROSS PORTIONS SOUTHERN CHELAN COUNTY INTO THE WENATCHEE AREA...BREAKING OUT THROUGH THE LOWER WATERVILLE PLATEAU. TRAINED WEATHER SPOTTERS HAVE ALREADY REPORTED WIND GUSTS NEAR 50 MPH AROUND THE WENATCHEE AREA AND SURROUNDING HILLS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ003-WAZ032-033-035-071500- /O.NEW.KOTX.WI.Y.0001.090107T0340Z-090107T1800Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY 740 PM PST TUE JAN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS APPROACHING 45 MPH POSSIBLE ACROSS THE UPPER COLUMBIA BASIN AND PALOUSE...ESPECIALLY SOUTHEAST OF DAVENPORT AND RITZVILLE THROUGH THE PULLMAN AREA. WINDS OVER 30 MPH HAVE ALREADY BEEN REPORTED AROUND PULLMAN...WITH GUSTS OVER 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS76 KOTX 070651 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1051 PM PST TUE JAN 6 2009 ...WINDY CONDITIONS TONIGHT AND EARLY WEDNESDAY... .STRONG WINDS ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH EARLY WEDNESDAY AS A STRONG LOW PRESSURE CENTER DEVELOPS IN THE LEE OF THE CASCADES. WAZ041-071700- /O.UPG.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ /O.NEW.KOTX.HW.W.0001.090107T0651Z-090107T1800Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 1051 PM PST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS APPROACHING 65 MPH ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE WENATCHEE AREA AND SURROUNDING HIGHER TERRAIN THROUGH EARLY WEDNESDAY MORNING. THE WINDS WILL BE RATHER ERRATIC WITH THE STRONGEST SPEEDS EXPECTED TO OCCUR AT ELEVATIONS ABOVE 1000 FEET ALONG THE LOWER WENATCHEE RIVER VALLEY AND EXTENDING DOWN THE COLUMBIA RIVER VALLEY SOUTH OF WENATCHEE. WIND SPEEDS WILL BEGIN TO TAPER OFF AFTER SUNRISE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ002-WAZ036-071700- /O.EXA.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ COEUR DALENE AREA-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... SPOKANE...CHENEY...DAVENPORT...ROCKFORD 1051 PM PST TUE JAN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS APPROACHING 45 MPH POSSIBLE ACROSS PORTIONS OF THE SPOKANE AND COEUR DALENE AREA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON THE WEST PLAINS AND INTO THE CHENEY AREA AS WELL AS OVER THE HIGHER TERRAIN NEAR MT. SPOKANE AND EAST OF COEUR DALENE. THE WINDS WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ003-WAZ032-033-035-071700- /O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY 1051 PM PST TUE JAN 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS APPROACHING 45 MPH ACROSS THE UPPER COLUMBIA BASIN AND PALOUSE...ESPECIALLY SOUTHEAST OF DAVENPORT AND RITZVILLE AND EXTENDING INTO THE PULLMAN AREA. WINDS OVER 30 MPH HAVE ALREADY BEEN REPORTED AROUND PULLMAN WITH GUSTS AROUND 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ042-044-071700- /O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD 1051 PM PST TUE JAN 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH WILL BE COMMON ACROSS WESTERN SECTIONS OF THE WATERVILLE PLATEAU INCLUDING THE WATERVILLE AREA. LOCALLY STRONG WINDS ARE ALSO POSSIBLE ACROSS SOUTHERN PORTIONS OF LAKE CHELAN AND IN THE WENATCHEE RIVER VALLEY NEAR LEAVENWORTH AND PESHASTIN. MUCH STRONGER WINDS ARE EXPECTED TO OCCUR OVER THE HIGHER PEAKS AND RIDGES IN THE CASCADES. WIND SPEEDS ARE EXPECTED TO DIMINISH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 071341 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 541 AM PST WED JAN 7 2009 WAZ041-071445- /O.CAN.KOTX.HW.W.0001.000000T0000Z-090107T1800Z/ WENATCHEE AREA- INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE 541 AM PST WED JAN 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED WELL BELOW WARNING CRITERIA AND WILL REMAIN THAT WAY THROUGH THE DAY. $$ IDZ002-003-WAZ032-033-035-036-042-044-071445- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/ COEUR DALENE AREA-IDAHO PALOUSE- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-EAST SLOPES NORTHERN CASCADES- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON...POMEROY... PULLMAN...COLFAX...ROSALIA...LA CROSSE...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD 541 AM PST WED JAN 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL REMAIN THAT WAY THROUGH THE DAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL STILL BE POSSIBLE THIS MORNING...PARTICULARLY ACROSS PORTIONS OF THE PALOUSE AND ON THE WEST PLAINS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 4:00 PM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 6, 4:00 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
400 PM PST TUE JAN 6 2009
.SYNOPSIS...
A PERSISTENT MOIST SUBTROPICAL AIRMASS WILL INCREASE THE THREAT
OF MODERATE VALLEY RAINS...RISING SNOW LEVELS...AND GUSTY WINDS
TONIGHT THROUGH THURSDAY. URBAN AND SMALL STREAM FLOODING IS
POSSIBLE OVER PORTIONS OF REGION THROUGH EARLY FRIDAY. A DRIER
WEATHER PATTERN IS EXPECTED FOR FRIDAY INTO THE WEEKEND.
TEMPERATURES WILL BE COOLING BACK NEAR SEASONAL NORMALS
ENDING THE THREAT FOR FLOODING.
&&
.DISCUSSION...UPDATED AVIATION...
TONIGHT...THE INVASION OF WARM MOIST AIR INTO THE INLAND
NORTHWEST WILL CONTINUE THROUGH THE NIGHT. A SOUTHWEST FLOW OF
30-40KT IN THE LOW TO MID LEVELS WILL PROVIDE IMPRESSIVE
ISENTROPIC LIFT AND ADVECT THE MOISTURE...WHERE PWATS WILL RISE
FROM NEAR A HALF INCH THIS MORNING TO THREE QUARTERS OF AN INCH
OF LIQUID DURING THE NIGHT. THE MAIN AREA OF CONCERN FOR HEAVY
PRECIPITATION WILL BE NEAR THE CASCADE CREST...AND FROM NORTHEAST
WASHINGTON INTO THE IDAHO PANHANDLE. SNOW LEVELS WILL SLOWLY RISE
OVERNIGHT...LIFTING FROM THE VALLEYS AND KEEPING THE HEAVY SNOW IN
THE HIGHER ELEVATIONS. WILL CONTINUE A WINTER STORM WARNING FOR
HEAVY SNOW FOR THE NORTHEAST WASHINGTON AND PANHANDLE MOUNTAINS.
VALLEYS LOCATIONS NEAR THE CANADIAN BORER WILL SEE A COUPLE MORE INCHES
OF NEW SNOW BEFORE CHANGING TO RAIN. COLD AIR IS ERODING OVER THE
WESTERN BASIN...AND WILL DROP THE THREAT FOR FREEZING RAIN FROM
MOSES LAKE AND EPHRATA AS TEMPERATURES WILL REMAIN ABOVE FREEZING.
COLD AIR STILL LINGERS FROM WENATCHEE TO OMAK AND THE ADJACENT
EAST SLOPE VALLEYS...WHERE COLD AIR WILL BE DIFFICULT TO SCRUB
OUT. WILL CONTINUE TO KEEP A SLIGHT CHANCE OF FREEZING RAIN AND A
RAIN SNOW MIX FOR THESE LOCATIONS THROUGH THE NIGHT. UNDER THE
SOUTHWEST FLOW...PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT FOR
THE EAST SLOPE VALLEYS AND NOT ANTICIPATING SIGNIFICANT SNOW
EXCEPT NEAR THE PASS LOCATIONS. WITH WARMING DURING THE NIGHT...LOWS
WILL BE SIMILAR TO THE CURRENT LATE AFTERNOON TEMPERATURES. /RFOX.
...SNOW LOADING ON FLAT ROOFS AND FLOODING CONCERNS RISE AS RAIN
AND MILD TEMPERATURES SPREAD OVER THE INLAND NORTHWEST...
WEDNESDAY AND THURSDAY...THE FORECAST FOR WEDNESDAY AND THURSDAY
HAS CHANGED LITTLE. ROUNDS OF LIGHT TO MODERATE RAIN ARE EXPECTED
TO PRODUCE AROUND AN INCH OF LIQUID PRECIPITATION IN THE SPOKANE
AREA...WITH AMOUNTS AROUND AN INCH AND A HALF IN COEUR DALENE AND
OVER THE IDAHO PALOUSE. LIQUID AMOUNTS ALONG THE CASCADE CREST
COULD BE AS HIGH AS 4 TO 8 INCHES...AND THE UPSLOPE ZONES IN THE
IDAHO PANHANDLE WILL RANGE FROM 3 TO 5 INCHES OF LIQUID
EQUIVALENT. BREEZY AND MILD CONDITIONS WILL ALSO DEVELOP TONIGHT
AND CONTINUE THROUGH THURSDAY. BREEZY CONDITIONS COUPLED WITH
DEWPOINTS ABOVE 32 DEGREES WILL INCREASE THE RATE OF SNOW MELT AND
FURTHER RIPEN THE LOW LEVEL SNOW-PACK.
WATER VAPOR IMAGERY FROM THIS AFTERNOON SHOWS A DEEP TAP OF
SUBTROPICAL MOISTURE ORIGINATING SOUTH AND WEST OF THE HAWAIIAN
ISLANDS DIRECTED NORTH TOWARD THE SOUTHERN COAST OF BRITISH
COLUMBIA. AS A BROAD SLOW MOVING TROUGH OVER THE CENTRAL PACIFIC
BASIN MOVES EAST...THE PACIFIC NORTHWEST WILL BE DIRECTLY TARGETED
BY THIS IMPRESSIVE MOISTURE TAP. NOT UNTIL THURSDAY EVENING WILL
THE PLUME OF SUBTROPICAL MOISTURE BE SHUNTED SOUTH AND EAST OF THE
SPOKANE FORECAST AREA.
SEVERAL PRODUCTS HAVE BEEN ISSUED TO STATE THE POTENTIAL
SERIOUSNESS OF THIS DEVELOPING WEATHER SITUATION.
...A SPECIAL WEATHER STATEMENT IS IN EFFECT EXPLAINING THE
IMPLICATIONS OF RAIN FALLING INTO THE SNOW-PACK. SNOW LOADING ON
FLAT TOP ROOFS IS A MAJOR CONCERN...ESPECIALLY TONIGHT INTO
TOMORROW MORNING AS THE SNOW-PACK RIPENS...
...THE FLOOD WATCH FOR ROUGHLY THE EASTERN THIRD OF WASHINGTON AND
MUCH OF NORTHERN IDAHO WILL BE REPLACED WITH URBAN AND SMALL
STREAM FLOOD WARNINGS FOR THE SPOKANE/COEUR DALENE AREA...FOR THE
PALOUSE AND PORTIONS OF SOUTHEAST WASHINGTON. A FLOOD ADVISORY
WILL BE ISSUED FOR THE COUNTIES NORTH AND EAST OF THE METRO AREA
SINCE RAIN AMOUNTS...WARM BREEZES...THE THE URBAN DRAINAGE
PROBLEMS WILL NOT BE AS PROLIFIC...
...HAZARDOUS WEATHER OUTLOOK CONTAINS A GENERAL DESCRIPTION OF THE
THREAT POTENTIAL FOR THE NEXT 7 DAYS...
/GKOCH
FRIDAY THROUGH SUNDAY...AGREEMENT AMONG ALL GLOBAL
MODELS CONSISTING OF THE GEFS MEAN/GFS/EURO/CANADIAN/DGEX
IS VERY STRONG THAT A DIRTY RIDGE OF HIGH PRESSURE WILL BEGIN TO
BUILD INTO THE NORTHWEST REGION BRINGING MUCH DRIER CONDITIONS FOR
A MAJORITY OF EASTERN WA AND NORTHERN ID. THE DIRTY RIDGE MEANS
THAT MID AND UPPER-LEVEL MOISTURE WILL CONTINUE TO SKIRT ACROSS
SOUTHERN BC AND OUR FAR NORTHERN ZONES KEEPING SLIGHT CHANCE POPS
MAINLY FOR THE HIGHER TERRAIN...OTHERWISE...EXPECT A WELL NEEDED
BREAK IN THE PRECIPITATION FOR THE BASIN AND VALLEYS.
SUNDAY THROUGH WEDNESDAY...MODELS CONTINUE TO SHOW STRONG
AGREEMENT THAT THE RIDGE WILL AMPLIFY SHARPLY OFFSHORE NEAR
130W...HOWEVER...THERE IS SOME DISAGREEMENT OF THE EXACT PLACEMENT
OF THE RIDGE AXIS...WHETHER IT TAKES ON A POSITIVE/NEGATIVE
TILT...AND RELATIVE IMPACTS FOR EASTERN WA/NORTHERN ID. THE 12Z
EURO INDICATES A SLIGHTLY MORE NEGATIVE TILT TO THE RIDGE WITH THE
AXIS ORIENTED FROM THE ALEUTIANS SOUTH TO THE COAST OF
CA...ALLOWING A COOLER NORTHWEST FLOW THROUGH EASTERN WA AND
CHANCE FOR ISOLATED SNOW SHOWERS...POSSIBLY A CLIPPER SYSTEM
SLIDING THROUGH. THE 12Z GFS ILLUSTRATES A MORE POSITIVE TILT TO THE
RIDGE INTO THE NORTHWEST...DIRECTING MOISTURE INTO CENTRAL BC AND
MONTANA RESULTING IN WARMER...MUCH DRIER CONDITIONS. ENSEMBLE
MEANS ARE SOMEWHERE IN THE MIDDLE OF THE ROAD. BY ANYMEANS...IT
WILL BE A MUCH DRIER FORECAST THEN WE HAVE BEEN EXPERIENCING WITH
SLIGHT CHANCE FOR MTN SNOW SHOWERS. VALLEYS ALTHOUGH THEY MAY BE
DRY... WILL LIKELY HAVE TO DEAL WITH FOG AND STRATUS THROUGH THE
PERIOD. /BODNAR
&&
.AVIATION...
WARM MOIST AIR WILL CONTINUE TO OVERRUN A DEEP SNOWPACK ACROSS ALL
TERMINALS PRODUCING IFR/LIFR CIGS AND VIS. WINDS WILL INCREASE AFT
02-04Z IN THE EASTERN TERMINALS BRINGING BETTER MIXING AND POTENTIAL
FOR IMPROVING CIG/VIS BUT CONDITIONS WILL LIKELY REMAIN NEAR IFR.
ANY PASSING SHOWERS IN THE VCNTY OF KEAT WILL FALL AS -FZRASN...
OTHERWISE P-TYPE FOR ALL OTHER TERMINALS WILL BE RAIN. CIGS AND VIS
WILL REMAIN NEAR VFR WITH TEMPO MVFR CONDITIONS DUE TO DOWNSLOPING
WINDS OFF THE NORTHERN BLUE MTS. EXPECT WIDESPREAD MTN OBSURATIONS
ACROSS ALL TERMINALS. /BODNAR
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 33 42 37 42 29 29 / 70 80 90 90 20 10
COEUR DALENE 33 40 36 41 29 31 / 90 90 100 100 30 10
PULLMAN 34 45 40 45 31 34 / 80 100 90 100 30 10
LEWISTON 37 50 43 49 35 39 / 70 60 60 70 20 10
COLVILLE 31 35 34 40 26 29 / 70 60 90 70 10 10
SANDPOINT 32 37 36 39 30 30 / 100 100 100 100 30 10
KELLOGG 33 37 36 37 29 30 / 100 100 100 100 50 20
MOSES LAKE 32 41 37 41 24 30 / 20 20 50 30 10 10
WENATCHEE 26 37 36 43 26 32 / 20 30 40 20 10 10
OMAK 27 37 34 41 24 29 / 30 20 70 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
FOR NORTHERN PANHANDLE.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3500 FEET
FOR CENTRAL PANHANDLE MOUNTAINS.
FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST
AREA.
WA...WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
FOR NORTHEAST MOUNTAINS.
FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST
AREA.
&&Hazardous weather outlook, Jan 6, 5:40 AM PST, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 540 AM PST TUE JAN 6 2009 IDZ003-026-027-WAZ031>035-038-041>044-071345- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 540 AM PST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT. STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A GOOD POSSIBILITY. IDZ001-002-004-WAZ036-037-071345- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS- 540 AM PST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOW ACCUMULATIONS IS EXPECTED TODAY FOR THE SPOKANE REGION...NORTH IDAHO...AND NORTHEAST WASHINGTON. THE HEAVIEST SNOWS WILL FALL IN THE MOUNTAINS ADJACENT TO THE BC BORDER AND MONTANA. THE SNOW IS EXPECTED TO CHANGE TO RAIN IN THE SPOKANE AREA BY MIDDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT. STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A GOOD POSSIBILITY.
In the hours before
Local storm report, Jan 6, 3:45 PM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
345 PM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HEAVY SNOW SPIRIT LAKE 47.97N 116.87W
01/06/2009 M4.5 INCH KOOTENAI ID TRAINED SPOTTER
NEW SNOW SINCE THIS MORNING. KOOTENAI 65 ELEV 2600 FT
0341 PM HEAVY SNOW NEWPORT 48.18N 117.05W
01/06/2009 M4.5 INCH PEND OREILLE WA AMATEUR RADIO
NEW SNOW SINCE THIS MORNING SPOTTER PEND OREILLE 24 ELEV
2185
&&
MJFLocal storm report, Jan 6, 4:39 PM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
439 PM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HEAVY SNOW SPIRIT LAKE 47.97N 116.87W
01/06/2009 M4.5 INCH KOOTENAI ID TRAINED SPOTTER
NEW SNOW SINCE THIS MORNING. KOOTENAI 65 ELEV 2600 FT
0341 PM HEAVY SNOW NEWPORT 48.18N 117.05W
01/06/2009 M4.5 INCH PEND OREILLE WA AMATEUR RADIO
NEW SNOW SINCE THIS MORNING SPOTTER PEND OREILLE 24 ELEV
2185
0345 PM HEAVY SNOW SANDPOINT 48.28N 116.56W
01/06/2009 E5.0 INCH BONNER ID PUBLIC
ELEVATION 2100 FEET. ID BONNER-49. SNOW TOTAL SINCE EARLY
MORNING.
&&
GKOCHSpecial weather statement, Jan 6, 5:02 PM PST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 502 PM PST TUE JAN 6 2009 IDZ001>004-WAZ033-036-037-071500- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... PLUMMER...POTLATCH...GENESEE...KELLOGG...ST MARIES...PINEHURST... OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...ROSALIA... LA CROSSE...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS 502 PM PST TUE JAN 6 2009 ...SNOW LOADING ON ROOF TOPS A MAJOR CONCERN TONIGHT AND TOMORROW... SNOW LOADING ON FLAT ROOFS AND LOW SLOPED ROOFS COULD BECOME A SERIOUS PROBLEM TONIGHT AND TOMORROW. OVERNIGHT...AN ADDITIONAL TENTH OF AN INCH OF RAIN WILL BE POSSIBLE IN THE SPOKANE AREA... AND AMOUNTS UP TO A QUARTER OF AN INCH WILL BE POSSIBLE IN COEUR DALENE. AN ADDITIONAL QUARTER OF AN INCH OF RAIN IS LIKELY DURING THE DAY TOMORROW...ADDING TO THE WEIGHT OF THE SNOW ON FLAT ROOF TOPS. THE HEAVIEST RAINS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. BY THURSDAY AFTERNOON TOTAL RAIN AMOUNTS OF AN INCH AND A HALF ARE EXPECTED IN SPOKANE. AMOUNTS EXCEEDING 2 INCHES ARE POSSIBLE IN THE COEUR DALENE AND PULLMAN AREAS. THE RAIN WILL INITIALLY MAKE THE SNOW SITTING ON ROOF TOPS HEAVIER. THE DEEP...HEAVY SNOW COVER HAS CAUSED NUMEROUS ROOF FAILURES IN THE METROPOLITAN AREA...AND THE PROBLEM OF SNOW LOADING IS GOING TO GET WORSE DURING THE 24 TO 36 HOURS. OUTSIDE THE SPOKANE METRO...DEEP SNOW-PACK IS ALSO PREVALENT IN THE CHENEY...DEER PARK...DAVENPORT...BONNERS FERRY...SANDPOINT...AND KELLOGG AREAS. ACCORDING TO THE CITY OF SPOKANE...STRUCTURES WITH FLAT ROOFS WILL BE THE MOST PRONE TO HEAVY SNOW LOADING. THE ROOF DRAINS ON FLAT OR LOW-SLOPE BUILDINGS ARE EASILY BLOCKED BY ICE...AND MAY NOT DRAIN PROPERLY. THE ADDITION OF RAIN ONTO SNOW CAN BE ESPECIALLY PROBLEMATIC FOR FLAT ROOFS BECAUSE SNOW CAN ABSORB THE RAIN...INCREASING THE LOAD ON THE STRUCTURE. FOR MORE INFORMATION ON SNOW LOADING IN SPOKANE VISIT WWW.SPOKANECITY.ORG AND CLICK ON PREVENT ROOF COLLAPSE...AND...MORE PLOWING...ICE SCRAPING SET FOR TUESDAY.
Local storm report, Jan 6, 6:23 PM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
623 PM PST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HEAVY SNOW 5 NW DEER PARK 48.01N 117.51W
01/06/2009 M4.0 INCH SPOKANE WA NWS EMPLOYEE
CLAYTON...4 INCHES TOTAL FOR TODAY. SNOW ENDED.
&&
MJFThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 12:43 PM PST | River Flood Watch | OTX | Latah | 6 hr |
| Jan 6, 10:51 PM PST | High Wind Warning | OTX | Chelan, Douglas | 7 hr |
| Jan 7, 2:39 AM PST | Areal Flood Advisory | OTX | Chelan, Okanogan, Whitman | 56 days |
| Jan 7, 3:06 PM PST | Areal Flood Warning | OTX | Chelan | 36 hr |
Nearby
Wind Advisories in Washington, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.